Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 21, 2002, 5:50 PM CDT for Henderson County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2002, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 21, 2002, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Henderson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:00 PM CDT | Thunderstorm Wind 50 E | Countywide, KY | Several trees were down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 212250
SVRPAH
KYC101-212330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
549 PM CDT SUN APR 21 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDERSON COUNTY IN NORTHWEST KENTUCKY
* UNTIL 630 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES WEST OF HENDERSON...MOVING EAST AT 55
MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE SEVERE WEATHER IN A
STRONG BUILDING. STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3787 8733 3787 8734 3772 8741 3781 8783
3788 8780 3789 8768 3783 8767 3784 8761
3789 8758 3788 8734
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:17 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 21, 2:17 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 217 PM CDT SUN APR 21 2002 BIG FORECAST CONCERN IS ENDING OF SEVERE WEATHER TONIGHT...THEN WITH TEMPERATURES AND NEXT SYSTEM ON WEDNESDAY. 18Z SURFACE MAP HAS SURFACE LOW NEAR STL WITH COLD FRONT TRAILING SOUTH TO NEAR FSM...AND WARM FRONT EXTENDING EAST TO LVW. AREA IS IN WARM SECTOR WITH PLENTY OF SUNSHINE AND LAPS CAPES AT +2000 J/KG. EXPECT SQUALL LINE TO MOVE THROUGH THE AREA EARLY THIS EVENINIG. MORE SCATTERED STORMS NEAR WARM FRONT. MUCH OF THIS WILL BE LAST MINUTE DECISIONS AS TO WHERE PRECIP IS INCLUDED TONIGHT. DUE TO LACK OF TIME...WILL GO WITH NCEP RECOMMENDED ETA MODEL IN THE SHORT TERM. ONCE TODAYS SYSTEM EXITS THE AREA...VERY DRY AIR MOVES INTO THE REGION VIA TIME HEIGHT SECTIONS. WE MAY HAVE SOME HIGH LEVEL CLOUDS MONDAY NIGHT FROM CONVECTION IN THE SOUTHERN PLAINS...BUT OTHERWISE MOSTLY CLEAR MONDAY. ISENTROPIC LIFT ON 305K SURFACE HAS MOISTURE RETURNING TO THE AREA LATE TUESDAY/EARLY WEDNESDAY. WEAK VORT MAX IN WEST NORTHWESTERLY FLOW AT 500 MB ON THE AVN EXPECTED TO REACH AREA AROUND 00Z THURSDAY. FEEL THAT AVN POPS FOR TUESDAY ARE OVERDONE SO WILL KEEP OUT AT THIS TIME. AFTER THAT TIME...AVN HAS FEEDBACK PROBLEMS EAST OF OUR AREA. INSTABILITY PARAMETERS (SHOWALTER AND LIFTED INDICES) SUGGEST A POTENTIAL FOR THUNDER. WILL KEEP IN PER GOING FORECAST. LOOKING FARTHER OUT...COMPARISON OF ECMWF AND MRF SUGGEST THAT THE MRF IS TOO SLOW IN HOLDING BACK THE UPPER LOW IN THE SOUTHWEST. WILL BRING IN CHANCE OF PRECIPITATION FOR NEXT WEEKEND...MAINLY SATURDAY NIGHT AND SUNDAY. ONLY MINOR CHANGES TO GUIDANCE TEMPERATURES AFTER LOOKING BRIEFLY AT MANUAL TEMPERATURE COMPUTATIONS. .PAH...NONE. SPODEN
In the hours before
Local storm report, Apr 21, 3:01 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM 3NW CUTLER IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDALocal storm report, Apr 21, 3:12 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM PINCKNEYVILLE IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 3:13 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM PINCKNEYVILLE IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERLocal storm report, Apr 21, 3:23 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM TAMAROA IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDALocal storm report, Apr 21, 4:19 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM FAIRFIELD IL TORNADO
04/21/02 WAYNE TORNADO REPORTED ON THE
WEST EDGE OF TOWN MOVING
SOUTHEASTSpecial weather statement, Apr 21, 5:30 PM CDT, 20 minutes before
ILZ076-212245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT SUN APR 21 2002 ...FUNNEL CLOUD SPOTTED IN SOUTHERN WAYNE COUNTY... ILLINOIS STATE POLICE RELAYED A REPORT OF A FUNNEL CLOUD NEAR WAYNE CITY AT 520 PM. RADAR SHOWS VERY LITTLE ROTATION WITH THIS STORM. DUE TO THE WEAKENING NATURE OF THIS STORM...A TORNADO TOUCH DOWN IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.